Gaussian beam propagation in a weakly nonlinear medium: A geometrical optics approach

I. Dajani, G. Dipeso, E. C. Morse, R. Ziolkowski

Research output: Contribution to journalArticle

5 Scopus citations


A geometrical optics method for solving wave propagation in weakly nonlinear, weakly inhomogeneous media is presented and applied to the propagation of a two-dimensional Gaussian beam. A complex distorted phase ; is obtained. This complex phase is used to describe both the zeroth-order amplitude and the nonlinear rays along which the energy propagates. This approach recovers standard self-focusing and self-blooming effects in a quadratically nonlinear medium.

Original languageEnglish (US)
Pages (from-to)3740-3745
Number of pages6
JournalPhysical Review A
Issue number7
StatePublished - Jan 1 1990


ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics

Cite this